Alert archive / Illinois / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS Lincoln, IL

January 30, 201421 counties in Illinois

NWS Lincoln, IL issued this winter storm watch at Jan 30, 2014, 3:33 PM CST for 21 counties in Illinois. It took effect at Jan 31, 2014, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 3:33 PM CST (21:33 UTC)
In effect from
Jan 31, 2014, 9:00 PM CST
Expired
Jan 31, 2014, 3:01 PM CST
In force
Issued by
NWS Lincoln, IL
All 21 counties

Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS43 KILX 302133
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CST THU JAN 30 2014

...ACCUMULATING SNOW AND ICE POSSIBLE FRIDAY NIGHT AND SATURDAY...

.A STORM SYSTEM WILL TRACK NORTHEAST INTO THE MIDWEST LATE FRIDAY
SPREADING SNOW INTO OUR AREA WITH ACCUMULATING SNOWS POSSIBLE FRIDAY
NIGHT INTO SATURDAY. BY LATE FRIDAY NIGHT...WARMER AIR IS FORECAST
TO TRACK NORTHEAST INTO CENTRAL ILLINOIS WITH THE POSSIBILITY OF
THE SNOW CHANGING OVER TO FREEZING RAIN BY SATURDAY MORNING. STILL
SOME UNCERTAINTY AS TO HOW FAR NORTH THE WARM AIR WILL BE ABLE TO
GET SATURDAY MORNING BUT IT APPEARS SOME OF THE SNOW WILL CHANGE
OVER TO FREEZING RAIN FOR A TIME SATURDAY MORNING CLOSE TO AND SOUTH
OF THE INTERSTATE 74 CORRIDOR. FURTHER NORTH OF THE RAIN SNOW LINE...
SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES WILL BE POSSIBLE BY SATURDAY
EVENING.

ILZ027>031-036>038-040>051-053-310500-
/O.NEW.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
333 PM CST THU JAN 30 2014

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY
  FRIDAY. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO
  OCCUR OVERNIGHT FRIDAY INTO SATURDAY.

* ACCUMULATIONS...5 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY
  NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. JUST SOUTH OF THIS
  HEAVY SNOW BAND...A PERIOD OF FREEZING RAIN MAY ACCUMULATE UP TO
  A QUARTER OF AN INCH IN A FEW AREAS BY SATURDAY AFTERNOON. 

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS
  TIME. 

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH
  MOST OF SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SMITH
3 follow-up statements
450 
WWUS43 KILX 310554
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CST THU JAN 30 2014

ILZ027>031-036>038-040>051-053-311400-
/O.CON.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
1154 PM CST THU JAN 30 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON. 

* TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY 
  FRIDAY. HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO 
  OCCUR OVERNIGHT FRIDAY INTO SATURDAY. 

* ACCUMULATIONS...5 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY 
  NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. JUST SOUTH OF THIS 
  HEAVY SNOW BAND...A PERIOD OF FREEZING RAIN MAY ACCUMULATE UP 
  TO A QUARTER OF AN INCH IN A FEW AREAS BY SATURDAY AFTERNOON. 

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT 
  THIS TIME. 

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING 
  THROUGH MOST OF SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


BAK
096 
WWUS43 KILX 310952
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
352 AM CST FRI JAN 31 2014

ILZ027>031-036>038-040>051-053-312200-
/O.CON.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
352 AM CST FRI JAN 31 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM 9 PM THIS EVENING
THROUGH SATURDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 9 PM THIS EVENING
THROUGH SATURDAY AFTERNOON.

* TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED DURING THE DAY.
  HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP
  LATER THIS EVENING INTO SATURDAY. MIXED PRECIPITATION CONSISTING
  OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST
  ILLINOIS INTO CENTRAL ILLINOIS DURING TONIGHT...AND REACH THE
  ILLINOIS RIVER BY SATURDAY MORNING.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY
  NORTH OF A RUSHVILLE TO BLOOMINGTON LINE WITH 1 TO 3 INCHES OF
  SNOW SOUTH OF THIS AREA ALONG I-72. BETWEEN ONE AND THREE TENTHS
  INCH OF ICE IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER TO ALONG
  I-72 WITH HIGHEST ICE AMOUNTS EXPECTED FROM I-55 SOUTHEAST TO
  I-72.

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT THIS
  TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 TO 20
  MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL ILLINOIS.

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH
  MOST OF SATURDAY ESPECIALLY FROM I-72 NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$

07
038 
WWUS43 KILX 312101
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CST FRI JAN 31 2014

ILZ027>031-036-010200-
/O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
/O.NEW.KILX.WS.W.0002.140201T0300Z-140202T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
301 PM CST FRI JAN 31 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATE
  THIS EVENING INTO SATURDAY MORNING. MIXED PRECIPITATION CONSISTING
  OF SLEET AND FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST
  ILLINOIS INTO CENTRAL ILLINOIS DURING TONIGHT...AND REACH THE
  ILLINOIS RIVER BY SATURDAY MORNING.

* ACCUMULATIONS...6 TO 8 INCHES OF SNOW WILL BE POSSIBLE ROUGHLY
  NORTH OF A CANTON TO PEORIA TO EL PASO LINE. 

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT 
  THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 
  TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL 
  ILLINOIS. 

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA LATE TONIGHT AND ESPECIALLY
  DURING THE DAY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ037-038-040>043-047>050-010200-
/O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
/O.NEW.KILX.WS.W.0002.140201T0300Z-140202T0000Z/
TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-
MORGAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...JACKSONVILLE
301 PM CST FRI JAN 31 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT ICING AND SNOW...WHICH IS IN EFFECT FROM
9 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED THROUGH THE EVENING.
  HOWEVER...THE MORE SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP
  LATE TONIGHT AND ESPECIALLY DURING THE MORNING HOURS OF
  SATURDAY. MIXED PRECIPITATION CONSISTING OF SLEET AND FREEZING
  RAIN WILL SHIFT NORTHWARD INTO THE AREA FROM SOUTHEAST ILLINOIS
  INTO CENTRAL ILLINOIS BY SATURDAY MORNING.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW WILL BE POSSIBLE BY
  SATURDAY AFTERNOON WITH THE HIGHER TOTALS NORTH AND WEST TOWARDS
  THE ILLINOIS RIVER. BETWEEN TWO AND THREE TENTHS OF AN INCH OF
  ICE IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER TO ALONG I-72
  WITH HIGHEST ICE AMOUNTS EXPECTED ROUGHLY ALONG THE I55 CORRIDOR.

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT 
  THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 
  TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL 
  ILLINOIS. 

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA LATER FRIDAY EVENING THROUGH
  MOST OF SATURDAY ESPECIALLY FROM I-72 NORTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL HAZARDOUS. 

&&

$$

ILZ044>046-051-053-010200-
/O.UPG.KILX.WS.A.0002.140201T0300Z-140202T0000Z/
/O.NEW.KILX.WW.Y.0005.140201T0300Z-140201T1800Z/
PIATT-CHAMPAIGN-VERMILION-SANGAMON-MACON-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...DECATUR
301 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR A MIX OF SNOW AND FREEZING RAIN...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF LIGHT SNOW ARE EXPECTED THROUGH THE EVENING
  WITH LITTLE IN THE WAY OF ADDITIONAL ACCUMULATION. THE MORE
  SIGNIFICANT SNOWS ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH
  SATURDAY MORNING. MIXED PRECIPITATION CONSISTING OF SLEET AND
  FREEZING RAIN WILL SHIFT NORTHWARD FROM SOUTHEAST ILLINOIS INTO
  EAST CENTRAL ILLINOIS DURING THE LATE NIGHT HOURS INTO SATURDAY
  MORNING. 

* ACCUMULATIONS...1 TO 3 INCHES OF SNOW WILL BE POSSIBLE BY LATE
  SATURDAY MORNING. BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE
  IS POSSIBLE DURING THE MORNING OURS OF SATURDAY BEFORE THE
  WINTRY PRECIPITATION CHANGES TO RAIN.

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT AT 
  THIS TIME WITH NORTHWEST WINDS OF 10 TO 15 MPH AND GUSTS OF 15 
  TO 20 MPH DEVELOPING DURING SATURDAY AFTERNOON OVER CENTRAL 
  ILLINOIS. 

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ052-054>057-061-010200-
/O.NEW.KILX.WW.Y.0005.140201T0300Z-140201T1800Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
301 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR A MIX OF SNOW AND FREEZING RAIN WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY.

* TIMING...THERE WILL BE A LULL IN THE SIGNIFICANT PRECIPITATION
  IN OUR AREA THROUGH THE EVENING. THE MORE SIGNIFICANT AREA OF
  SNOW...SLEET AND FREEZING IS NOT EXPECTED TO MOVE INTO LATE THIS
  EVENING OR DURING THE EARLY MORNING HOURS OF SATURDAY. 

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW WILL BE POSSIBLE BY LATE
  SATURDAY MORNING. BETWEEN ONE AND TWO TENTHS OF AN INCH OF ICE
  WILL ACCUMULATE DURING THE MORNING HOURS OF SATURDAY BEFORE THE
  WINTRY PRECIPITATION CHANGES TO RAIN BY NOON.

* WIND...WINDS ARE NOT EXPECTED TO BE A SIGNIFICANT IMPACT.

* IMPACTS...SNOW AND ICE COVERED ROADS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS ACROSS THE AREA EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
SMITH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 3:21 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 30, 3:21 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
321 PM CST Thu Jan 30 2014

.DISCUSSION...
ISSUED 310 PM CST Thu Jan 30 2014

Shortwave well to our north and associated frontal boundary has
spread an area of light to moderate snow into parts of west central
Illinois this afternoon. The snow lasts about an hour or so and is
accompanied by the gusty winds out of the southwest with accumulations
generally less than an inch, but with the strong winds, enough to
bring visibilities briefly down to less than a mile in a few spots.
Radar mosaics further west indicate once the snow passes to our
east, not much occurring behind the cold front that is slated to push
through our area this evening.

SHORT TERM...Tonight through Sunday

Snow and freezing rain threatens part of the area starting late
Friday night and continuing through Saturday.

The aforementioned cold front is expected to track east and
southeast through southern Illinois by Friday morning as high
pressure drifts to our north. Models in general agreement in
depicting a prolonged period of weak isent ascent starting later
tomorrow morning and continuing into Friday afternoon with periods
of light snow a good bet, especially across the north. At this time
it appears up to an inch will be possible north of I-72 during the
day but the stronger dynamics/forcing associated with a southern
stream wave, which is forecast to interact with the stationary
frontal just south of I70 Friday night into Saturday, will induce
a surface wave along the front. Models have trended further north
and west with the surface feature, and as a result, have warmed the
low levels of the atmosphere significantly enough to be concerned
about a period of freezing rain starting late Friday night and
shifting north during the morning hours of Saturday. Have included
a threat for freezing rain in the far southeast late Friday night
into Saturday but the threat appears to be brief with such strong
warm advection depicted on most of the 12z model runs.

With the warmer profiles depicted on the forecast soundings, the
more significant snow band associated with this system has shifted
further north and west as well. Preliminary indications suggest
a band of 5 to 7 inches with local higher amounts possible along
and north of a Canton to Peoria to Minonk line. Further south,
2 to 5 inches will be possible late Friday into early Saturday
before a transition to freezing rain Saturday morning. Potential
exists for up to at least two tenths of an inch of freezing rain
just south of the heavy snow band from just northeast of Springfield
northeast to near Bloomington. As a result of the snow and ice
potential Friday night into Saturday, will be issuing a Winter Storm
Watch starting Friday evening and running through the day on Saturday.

Other than some lingering light snow, models suggest the bulk of
the stronger lift with the shortwave will shift off to our east by
Saturday evening. Accumulations of less than an inch will be possible
along and east of a Shelbyville to Champaign line. High pressure
will then settle into our area for Sunday and Monday bringing cold
weather back into our area, although no where near as cold as earlier
this week. If we do receive some significant snowfall across the
north, we will colder temperatures that what we are currently
advertising Sunday and Monday nights.

LONG TERM...Monday through Thursday

Major storm system still slated to affect parts of the Midwest
starting Tuesday and winding down on Wednesday morning. The
high pressure system that affected our area early in the week will
drift off to our east late Monday with return flow setting up to
our west Monday night ahead of the southwest low. Will continue
to hold on to chance pops late Monday night across the west but
the bulk of the snow will fall during the day Tuesday into Tuesday
night with significant amounts possible over parts of the forecast
area. Based on the latest GFS and ECMWF, not a great deal of
difference with respect to the track but for now, will take a more
conservative view with respect to where the heavy snow band sets
up with this system until we see a more consistent trend with the
medium range models.

Smith
&&

.AVIATION...
ISSUED 1149 AM CST Thu Jan 30 2014
Winds the main concern in the short term as southerly winds pick
up to near 25-30 kts and gusts in excess of 35 kts. Mid and high
clouds dominate in advance of cold front. Light snow or rain
showers still possible in nrn tier of CWA through the
afternoon as stronger radar echos edge into Central Illinois.
Keeping the -SN mention for now...will watch for temps to climb
and adjust to -ra if possible. Cloud heights will change briefly
with passing precip should any actually hit a TAF site. Beyond the
precip drop in cigs...most sites fall into MVFR cat after sunset
and before midnight as front moves through region and brings winds
around to N/NW by dawn. GFS a little more BKN in the overnight
hours with the llvl clouds, but will err on the cloudy side after
sunset.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH from Friday evening through Saturday
afternoon FOR ILZ027>031-036>038-040>051-053.

&&
Hazardous weather outlook, Jan 30, 3:05 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CST THU JAN 30 2014

ILZ027>031-036-037-040-041-311100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
305 PM CST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM WILL CONTINUE SCATTERED
SNOW SHOWERS. LIGHT SNOW ACCUMULATION LESS THAN A HALF INCH COULD
ACCUMULATE NORTH OF PEORIA...FROM GALESBURG TO LACON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE FRONT RETURNS NORTHWARD ON FRIDAY...SNOW WILL BE LIKELY
FRIDAY NIGHT INTO SATURDAY. AT THE CURRENT TIME...3 TO 5 INCHES OF
SNOW POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THAT
PERIOD.

AN ADDITIONAL STORM SYSTEM IS TAKING AIM ON THE AREA NEXT WEEK
TUESDAY...WITH MORE ACCUMULATING SNOWS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ038-042>057-061-311100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-
VERMILION-
305 PM CST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM MAY TRIGGER
SCATTERED SNOW OR RAIN SHOWERS...WITH PRECIPITATION BECOMING ALL
SNOW THIS EVENING. LITTLE ACCUMULATION IS EXPECTED FROM
SPRINGFIELD TO CHAMPAIGN AND NORTH TO BLOOMINGTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE FRONT RETURNS NORTHWARD ON FRIDAY...SNOW WILL BE LIKELY
FRIDAY NIGHT INTO SATURDAY. FREEZING RAIN OR SLEET MAY MIX IN AT
TIMES. PRESENT INDICATIONS ARE THAT 1 TO 3 INCHES OF SNOW MAY FALL
ALONG THE I-72 CORRIDOR THROUGH THAT PERIOD...WITH A GLAZING OF
ICE UP TO ONE TENTH OF AN INCH POSSIBLE BETWEEN I-70 AND I-72.

AN ADDITIONAL STORM SYSTEM IS TAKING AIM ON THE AREA NEXT WEEK
TUESDAY...WITH MORE ACCUMULATING SNOWS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-066>068-071>073-311100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
305 PM CST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM MAY TRIGGER
A FEW SNOW SHOWERS TONIGHT AS FAR SOUTH AS THE I-70 CORRIDOR.
HOWEVER...LITTLE TO NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE FRONT RETURNS NORTHWARD ON FRIDAY...A MIX OF RAIN AND SNOW
WILL BEGIN AND BECOME MIXED WITH SLEET FRIDAY AFTERNOON. THE
PRECIPITATION MAY TRANSITION TO ALL RAIN LATER FRIDAY AFTERNOON
INTO FRIDAY EVENING AS WARMER AIR IS DRAWN INTO THE SYSTEM. LATER
SATURDAY NIGHT...THE PRECIPITATION SHOULD CHANGE TO ALL SNOW AS IT
DIMINISHES FROM WEST TO EAST. DUE TO THE POTENTIAL FOR ALL RAIN AT
TIMES...ANY ACCUMULATION OF SNOW OR SLEET OR ICE SHOULD BE MINIMAL
SOUTH OF I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HJS

Nearby

Winter Storm Watches in Illinois, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.